| Model Number |
698343665 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a depuy employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during an anterior spine fusion on an unknown date, the screwdriver was broken; an unknown screw just spinning.There were no fragments generated.The procedure was successfully completed with a surgical delay of ten (10) - fifteen (15) minutes.There was no patient consequence.Concomitant devices: screw (part: unknown, lot: unknown, quantity: 1).This report is for a synfix evo driver.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examniation found no evidence of device breakage.Upon further inspection the driver component of the device was loose.The driver freely moves along its hinges axis when held horizontally thus the device was deemed functionally loose.There does not appear to be any visual damage on the drivers hinge.Although the device was found to be loose, the overall complaint of broken was not confirmed as there was no evidence of device breakage.The overall complaint was not confirmed for the received mod synfix evo sm driver assy as there was no evidence of device breakage.Although no definitive root-cause can be determined for the loose condition, its possible the hinge has loosened through repetitive use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.